Thursday, July 1, 2010

10 Weeks Post Cipro Poisoning


Well, it has been ten weeks now and I must say that while I am so much better than I was during the first six weeks, I am pretty disgusted with the feeling better/feeling worse cycle that seems to have become my new routine.

I was actually doing quite well last week. Dancing without too much residual pain and only hobbling around for about an hour in the mornings vs hobbling half of the day. I have discovered that normal everyday occurrences are no longer simple.

A long car ride to Boise proved to be quite painful. I have found that extended periods of immobility increase the stiffness and achy-ness in my muscles, joints and tendons. I have also come to the conclusion that walking for any length of time on hard surfaces, such as tile, concrete, and composition floor over concrete will cause a set back for me. I recently spent two days at my parents house (lots of tile) and visiting my mother in the hospital, lots of long walks over pavement and hospital floors. The cost: severe calf, knee and Achilles pain as well as additional foot pain. I've been home now for two days and the aches and sharp pains are beginning to subside. They were severs enough for three nights that I did not sleep.

The up and down of the roller coaster ride is no picnic! How pathetic it is that after taking Cipro, an antibiotic that is "supposed" to help you, that a visit to my family causes physical pain. I guess my new mission will be to find shoes that will better cushion my body.

I feel fortunate that I am beginning to be able to live my life again, even though it is physically painful, as I know there are many out there who have been effected at a much higher level of disability, however, I am still VERY ANGRY!

The continued use of this drug and other floroqiunolones is a crime and the fact that they have done NOTHING to find a "cure" is appalling! My best wishes to all of you floating in this boat and my strongest warning to those of you who are not. Never take Cipro!

13 comments:

  1. I ended up having to get custom made foot orthotics made so my feet dont hurt all the time. The orthotics are not cheap but worth every penny. I cant walk without them.

    I have to do calf and leg stretches 3 times a day to stay limber. Stretching the achilles and my arch is the worst but has to be done daily.

    I have seen 2 foot Dr's and both have heard of FQ toxicity but they told me I was the first they ever saw. Thats 40 years worth of combined experience. They treat me like I have a sports injury because there is no other treatment.

    ReplyDelete
  2. I took Avelox May 2008 and just recently have been feeling like me again.
    The drug put me in rapid AFIB for a 18 months. I went through a cardio version and two 7 hour cardiac ablations. I was put on more heart meds than I can count, nothing worked - I was then told they could remove the sinus nude to my heart and put in a permanent pacemaker (not an option for me) or go on another drug that I could only take a limited amount of time. Within 3 months of taking Avelox, my heart was first, then my lungs, then stage 3 kidney disease, and on top of that a blood disorder. I had a physical 2 months before and was perfectly healthy. I do know your ANGER. The only thing we can to is tell everybody we meet and I do even if I don't know them. I decided if I couldn't do anything about it, I wasn't going to spend my energy on trying to. I also came to the realization that the only thing we can do is tell. So every day I wake up I say to myself - this is a Great day. I'm sorry that you have joined our club and I wish you nothing but the best. There is one thing constant in our life and that is change and we have the ability to adapt. I salute you for creating this blog.

    ReplyDelete
  3. Thank you, and yes I agree, one of the most important things that we can do is tell! I sure wish the best for you and all others that are suffering n anyway from this pointless poisoning!

    ReplyDelete
  4. I stopped Cipro after taking two pills - I woke up at 4am with a racing heart, terrible joint pain, and fogginess/anxiety after the first pill, but still decided to take the second for some reason. Was supposed to take two a day for ten days but it was clear to me I needed to stop. It's been less than a week since I stopped, but I'm concerned because my symptoms seem to be getting mildly worse rather than better. I still wake up in the middle of the night having a panic attack and in pain.

    Do you know of any doctors in the DC area who are aware of how to treat this toxicity? I'm going to try the detoxing foods that you suggested. I'm upset and worried about the direction this can take, especially as I am about to start a new job where I will be on my feet all day.

    ReplyDelete
  5. Try prolotherapy. I have been through nearly 3 months of physiotherapy and prolotherapy and finally I can see a light at the end of the tunnel. I was fortunate that my GP recognised the Ciprofloxin tendon damage only 8 days into my course of antibiotics, but who would think 8 days would lead to what will be a 4-5 month recovery. I started trying to treat my tendonitis, Achillies, planta facia, shoulder, elbow and knee, with regular physiotherapy. After three weeks we had made no difference to the tendonitis at all. Luckily for me, someone suggested prolotherapy and it has been remarkable. It is not pleasant, nor is it for needle phobics, but as results go ...... Well, I'm impressed.

    ReplyDelete
  6. The only two things that I've heard that work are IV Ozone Treatment and IV glutathione Treatments. The IV Ozone lady fully recovered and the Glutathione man 95% recovered. These were people who were severely affected by quinolones.

    These links will give you the story. I hope this helps.

    http://www.natmedtalk.com/alternative-therapies/1286-levaquin-cipro-poisoning-cured-ozone-must-read.html


    http://medicationsense.com/articles/jan_dec_08/toxicity070508.html

    ReplyDelete
  7. I took Cipro and it caused my shoulder severe tendonitis, then spread to my bicept and forearm. The pain was burning for hours, days, and weeks. This hurt much worst than a broken bone or torn ligaments. This is the most pain I have ever felt. My arm become immobolized. I had to quit my job. I am unable to do anything physical. I have had a cortizone shot in my shoulder. It did nothing for the injury. I was taking Vicodin, Ibuprofren, icing the shoulder constantly. I went to doctor after doctor and a orthopedic surgeon. None of them could help me. The surgeon had a genius idea of doing physical therapy. That sounds great if I could move my arm. I tried shoulder braces made of neoprene, infared heat lamp once the inflammation went down. Nothing has helped. I have been cleansing my body with a lot of herbs and probiotics. It has been four months and the shoulder and arm still constantly hurt. I finally have some mobility back in my shoulder. However my other shoulder just started to have the terrible tendon pain. This drug has ruined my life. These people that made it are criminals and need to be held accountable.

    ReplyDelete
  8. I was taken off of Cipro in 2000 after severe abdominal pain. Shortly after that I was diadnosed with blood in my urine but never connected the dots. In 2009 I had a severe reaction again to Cipro and sustained tendon damage in my legs (no rupture yet) The pain has lessened but is very disconcerting. Last year I was diagnosed with macular degeneration in both eyes (bleeding again) and I have terrible pain and cracking in left jaw. Oral surgeon says I do not have TMJ and does not know what is wrong with my jaw, perhaps arthritis. I bruise at the slightest touch now and have strange growths and rashes. While I know this all sounds like hypochondria, it is not. I was always a strong and healthy woman, seems to run in my family. I am the youngest but my life has been shortened by this awful drug and I feel certain I will be the first in my family to die because of it.

    ReplyDelete
  9. Hello, I am so sorry to hear that you are dealing with all of these lovely Cipro side effects, too. It totally sucks!
    Considering your symptoms, has your doctor ever run a CBC? It might be a good idea.

    My best to you,
    Michele

    ReplyDelete
  10. I took cipro 500mg 2 times a day for about 2 1/2 days...it was supposed to be 2 weeks but i stopped. i have burning sensations off and on in my skin and just do not feel like myself. i feel like i don't want to talk, i feel just out of it and not like me. i took my last one about 20 hours ago. could this be temporary? could it go away still? i'm afraid of it being permanant! should i just keep my hopes up that it'll go away??!
    my email is shadyz_lady92@yahoo.com if you'd like to email me, or i'll just check this site soon!
    -becca

    ReplyDelete
    Replies
    1. Just wondering how you are doing now. Have you fully recovered?

      Delete
  11. No, actually I have not, and you? I was actually diagnosed with leukemia 3 years ago to top it off!

    ReplyDelete
  12. Thanks for sharing this, very helpful website! When time permits, you could peek at my site... appreciate it! : ) http://cnb12.net/dermatology-news/

    ReplyDelete